| Catalog Number |
D160903 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Cardiac Tamponade (2226)
| Date of Event |
12/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with an octaray mapping catheter and suffered a pericardial effusion and a vessel perforation which required a pericardiocentesis, surgical intervention and prolonged hospitalization.The report indicated during the procedure, a pericardial effusion was noticed.After cardioverting the patient, the physician discovered a pericardial effusion.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The medical intervention provided was pericardiocentesis, but they noticed that the pericardial effusion kept growing.They continued to tap the patient before deciding to send them to surgery when they did not continue to improve.The patient was currently in the operating room (or) but was reported to be in stable condition.The hole had been found in the inferior vena cava (ivc).The physician believed that the coronary sinus (cs) catheter may have been too far out when they cardioverted the patient which would have caused the injury but since the hole was found during surgery in the ivc they are no longer certain what may have caused the pericardial effusion.The physician does not know how the patient would have a hole in the ivc.No ablations had been completed during the procedure.A decanav catheter and an octaray catheter were in the body at the time of the injury.Both catheters were used for mapping.Carto 3 system was used and no ablation system was used during this procedure.The information received indicated that the adverse event was discovered during the use of biosense webster products.Event occurred after transseptal during cardioversion.The physician¿s opinion on the cause of this adverse event was that the adverse event was caused by the cs catheter being too far out of the cs during cardioversion, thus causing the pericardial effusion.The outcome of the adverse event was that the patient fully recovered from this adverse event.The patient required extended hospitalization because the chest was cracked to determine effusion location.The procedural act during procedure was 148.Four exchanges were reported.Six transseptal puncture sites were performed during the procedure with baylis needle.No ablation was performed.No evidence of steam pop.The flow setting with the octaray catheter was set to 2 ml/min during mapping.Ngen generator and pump were used for the procedure.The adverse event was assessed as mdr reportable under the octaray mapping catheter.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 15-jan-2026.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with an octaray mapping catheter and suffered a pericardial effusion and a vessel perforation which required a pericardiocentesis, surgical intervention and prolonged hospitalization.The device evaluation was completed on 12-feb-2026.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 15-jan-2026.Following j&j medtech procedures, a visual inspection and functional test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the carto 3 system and it was recognized and visualized correctly.No magnetic sensor error or failures were observed.During the test, no deflection or irrigation issues were observed.A manufacturing record evaluation was performed for the finished device on lot number 31770401l, and no internal actions related to the reported complaint were identified.The adverse event reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).